Alert archive / Kentucky / Tornado Warnings in 2006
Tornado Warning 124, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Sep 23, 2006, 11:05 AM CDT for Livingston County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2006, 11:05 AM CDT (16:05 UTC)
- Expired
- Sep 23, 2006, 11:32 AM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Livingston County, KY
The radar
The Paducah radar (KPAH), 40 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 23, 8:49 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -276 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 231605 TORPAH KYC139-231645- /O.NEW.KPAH.TO.W.0124.060923T1605Z-060923T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1105 AM CDT SAT SEP 23 2006 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * TORNADO WARNING FOR... LIVINGSTON COUNTY IN WESTERN KENTUCKY. * UNTIL 1145 AM CDT. * AT 1102 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BURNA...OR ABOUT 14 MILES NORTHEAST OF PADUCAH....MOVING EAST AT 50 MPH. * THE TORNADO IS EXPECTED TO BE... NEAR SALEM BY 1120 AM CDT. THIS IS AN UPGRADE TO THE SEVERE THUNDERSTORM WARNING FOR LIVINGSTON COUNTY. TAKE COVER NOW. MOVE INDOORS...AND TAKE SHELTER IN A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. EVACUATE MOBILE HOMES AND VEHICLES. IF CAUGHT IN THE OPEN...SEEK SHELTER IN A DITCH OR LOW SPOT. LAT...LON 3727 8850 3715 8841 3724 8821 3737 8832 $$
1 follow-up statement
000 WWUS53 KPAH 231632 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1132 AM CDT SAT SEP 23 2006 KYC139-231642- /O.CAN.KPAH.TO.W.0124.000000T0000Z-060923T1645Z/ LIVINGSTON KY- 1132 AM CDT SAT SEP 23 2006 ...THE TORNADO WARNING FOR LIVINGSTON COUNTY IN WESTERN KENTUCKY IS CANCELLED... THE STORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE TORNADO WARNING HAS BEEN CANCELED. LAT...LON 3727 8850 3715 8841 3724 8821 3737 8832 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Sep 23, 3:36 AM CDT, 7 hours 29 minutes earlier.
Area forecast discussion, Sep 23, 3:36 AM CDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
336 AM CDT SAT SEP 23 2006
.DISCUSSION...
MAIN QUESTION FOR THIS FORECAST IS WHETHER TODAY WILL BE AS BAD AS FRIDAY.
BAND OF STRONG CONVECTION NEARLY STATIONARY LAST FEW HOURS ALONG
SOUTHERN BORDER OF THE FORECAST AREA IS SURVIVING ON THE STRENGTH
OF A 40KT SOUTHERLY LOW-LEVEL JET BRINGING A CONTINUOUS SUPPLY OF RICH
MOISTURE INTO THE LINE. WHILE THE SEVERE THREAT HAS BEEN MINIMAL
THE LAST FEW HOURS...WIDESPREAD FLOODING PROBLEMS CONTINUE TO
WORSEN OVER PORTIONS OF SOUTHEAST MISSOURI AND WEST KENTUCKY. WITH
MUCH OF THE AREA UNDER FFWS...SEE NO REASON TO MESS WITH THE FFA
FOR THE ENTIRE AREA. IT WILL CONTINUE THROUGH 06Z SUNDAY.
NONE OF THE 00Z MODELS HAS A DECENT CLUE ABOUT THE ONGOING
CONVECTION...SO FORECAST GOING FORWARD INTO THE DAYTIME HOURS IS
VERY LOW CONFIDENCE. CURRENTLY...THE FINAL PIECE OF THE COMPLEX
MID/UPPER LEVEL TROUGH IS BOTTOMING OUT OVER UTAH. IT APPEARS THAT
THIS TROUGH WILL MOVE STEADILY EAST AND BRING A COLD FRONT THROUGH
THE REGION THIS AFTERNOON AND EARLY THIS EVENING. WITH LITTLE
CAPPING AND PLENTY OF MOISTURE AND LIFT...THUNDERSTORMS WILL
LIKELY CONTINUE TO BE AT LEAST SCATTERED THROUGH THE REGION
THROUGH THE DAY. THEN A FRONTAL BAND IS EXPECTED TO DEVELOP AND
PUSH EAST THROUGH THE REGION LATE IN THE DAY AND EARLY THIS EVENING.
WIND FIELDS WILL CONTINUE TO SUPPORT ROTATING STORMS...AND THE
STRONG SOUTHERLY FETCH IN THE LOW-LEVELS SHOULD PROVIDE PLENTY OF
MOISTURE AND INSTABILITY. NOT CERTAIN HOW THE ONGOING CONVECTIVE
BAND WILL EVOLVE...BUT IT WILL LIKELY BREAK UP SOME AND BEGIN TO
LIFT NORTH AND EAST TOWARD DAYBREAK..WHICH HAS BEEN THE TREND TO
OUR WEST OVER ARKANSAS AND MISSOURI.
WILL GO WITH CATEGORICAL POPS ALL AREAS TODAY...AND MENTION SEVERE
STORMS AND HEAVY RAINFALL. WILL TAPER POPS THIS EVENING FROM
CATEGORICAL IN THE SOUTHEAST TO CHANCE IN THE NORTHWEST...AND THEN
TAPER THEM BACK FURTHER OVERNIGHT...AS THE FRONT EXITS THE AREA.
THE 12Z NAM LOOKS MORE REASONABLE WITH QPF AND FRONTAL TIMING...SO
FOLLOWED IT FAIRLY CLOSELY. THAT MEANS KEEPING A SMALL POP IN
THE SOUTHEAST SUNDAY MORNING...SIMILAR TO WHAT WAS ALREADY IN THE GRIDS.
AS FOR TEMPERATURES...GENERALLY FOLLOWED THE MET MOS FOR
TODAY AND TONIGHT...AND STAYED NEAR THE TIGHT CONSENSUS FOR
SUNDAY AND SUNDAY NIGHT. THE WARMER MET LOOKED BEST FOR HIGHS ON
MONDAY.
FEW CHANGES MADE BEYOND MONDAY. THE 00Z GFS SUPPORTS THE EXISTING
POPS FOR WEDNESDAY NIGHT AND THURSDAY...SO THERE WAS NO NEED TO
MESS WITH THE EXTENDED PORTION OF THE FORECAST.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BOLLINGER-BUTLER-CAPE
GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
DRSHazardous weather outlook, Sep 23, 9:51 AM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 951 AM CDT SAT SEP 23 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 951 AM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS EAST OF THE MISSISSIPPI RIVER THROUGH EARLY AFTERNOON. A LARGE LINE OF STRONG TO SEVERE STORMS WILL MOVE RAPIDLY EAST ACROSS THE QUAD STATE THROUGH MIDDAY. AS THE AIRMASS AHEAD OF THE LINE WARMS UP OVER WEST KENTUCKY AND THE SOUTHERN TIP OF ILLINOIS...DAMAGING WINDS AND POSSIBLY A TORNADO OR TWO WILL BE POSSIBLE. FURTHER NORTH OVER SOUTHERN ILLINOIS AND THE EVANSVILLE TRI STATE AREA...DAMAGING WINDS WILL BE THE PRIMARY THREAT. THE LINE OF STORMS IS MOVING EAST AT AROUND 60 MPH...AND SHOULD CLEAR THE AREA BY AROUND 1 PM. WITH ANOTHER 1 TO 2 INCHES OF RAINFALL POSSIBLE THROUGH MIDDAY...FLOODING PROBLEMS WILL DETERIORATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS IS FORECAST FOR THE ENTIRE QUAD STATE WEDNESDAY NIGHT AND THURSDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS EAST OF THE MISSISSIPPI SHOULD BE READY TO ACTIVATE IN THE NEXT HOUR OR TWO. DRS
In the hours before
Special weather statement, Sep 23, 10:30 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1030 AM CDT SAT SEP 23 2006 ILZ089>091-093-094-KYZ001>013-231630- BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CRITTENDEN KY- FULTON KY-GRAVES KY-HARDIN IL-HICKMAN KY-JOHNSON IL-LIVINGSTON KY- LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-POPE IL-PULASKI IL- TRIGG KY- 1030 AM CDT SAT SEP 23 2006 AT 1030 AM...DOPPLER RADAR DETECTED STRONG THUNDERSTORMS EXTENDED FROM JUST WEST OF METROPOLIS ILLINOIS TO NEAR BARDWELL KENTUCKY. THE LINE WAS MOVING EAST TO NORTHEAST AT 50 MPH. THE STORMS WILL MOVE THROUGH THE METROPOLIS AND PADUCAH AREAS...AND EVENTUALLY THE MAYFIELD AREA THROUGH 1130 AM. THE STORMS MAY PRODUCE WIND GUSTS 40 TO 50 MPH. ADDITIONAL HEAVY RAIN MAY AGGRAVATE EXISTING HIGH WATER CONDITIONS.
Local storm report, Sep 23, 10:55 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1055 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM FLASH FLOOD HOPKINSVILLE 36.85N 87.49W
09/23/2006 CHRISTIAN KY EMERGENCY MNGR
BRIDGES WASHED OUT AND SOME COUNTY ROADS CLOSED.
1030 AM TSTM WND DMG OSCAR 37.14N 89.03W
09/23/2006 BALLARD KY EMERGENCY MNGR
ROOF OFF HOUSE. BARN IN ROAD. NEAR 1767 TURNER LANDING
RD.
&&
DAVIDPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:01 PM CDT | Tornado Warning | PAH | Daviess | 44 min |
| Sep 22, 7:11 PM CDT | Tornado Warning | PAH | Fulton, Graves, Hickman | 49 min |
| Sep 22, 7:39 PM CDT | Tornado Warning | PAH | Daviess | 21 min |
| Sep 22, 7:45 PM CDT | Tornado Warning | PAH | Calloway | 60 min |
| Sep 22, 8:38 PM CDT | Tornado Warning | PAH | Calloway | 22 min |
| Sep 22, 8:54 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 51 min |
| Sep 22, 9:13 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 47 min |
| Sep 22, 9:19 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Graves, Hickman | 56 min |
| Sep 22, 9:24 PM CDT | Tornado Warning | PAH | Carlisle, Hickman | 51 min |
| Sep 22, 9:35 PM CDT | Flash Flood Warning | PAH | Henderson, Union | 3 hr |
| Sep 22, 10:05 PM CDT | Flash Flood Warning | PAH | Daviess, Henderson | 3 hr |
| Sep 22, 10:10 PM CDT | Severe Thunderstorm Warning | PAH | Webster | 35 min |
| Sep 22, 10:18 PM CDT | Flash Flood Warning | PAH | Carlisle, Hickman | 3 hr |
| Sep 22, 10:20 PM CDT | Tornado Warning | PAH | Webster | 25 min |
| Sep 22, 10:23 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 32 min |
| Sep 22, 10:36 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 24 min |
| Sep 22, 10:39 PM CDT | Tornado Warning | PAH | Hopkins | 36 min |
| Sep 22, 10:40 PM CDT | Flash Flood Warning | PAH | Caldwell, Calloway, Christian, Fulton, Graves, Hopkins and 5 more | 4 hr |
| Sep 22, 10:59 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 49 min |
| Sep 22, 11:08 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 23 min |
| Sep 22, 11:11 PM CDT | Tornado Warning | PAH | Muhlenberg | 34 min |
| Sep 22, 11:20 PM CDT | Tornado Warning | PAH | Christian | 25 min |
| Sep 22, 11:36 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 34 min |
| Sep 23, 12:03 AM CDT | Tornado Warning | PAH | Graves | 27 min |
| Sep 23, 12:16 AM CDT | Tornado Warning | PAH | Calloway | 29 min |
| Sep 23, 12:44 AM CDT | Severe Thunderstorm Warning | PAH | Calloway, Trigg | 46 min |
| Sep 23, 12:53 AM CDT | Flash Flood Warning | PAH | Daviess, Henderson | 6 hr |
| Sep 23, 1:05 AM CDT | Flash Flood Warning | PAH | Calloway, Carlisle, Fulton, Graves, Hickman, Marshall | 6 hr |
| Sep 23, 2:22 AM CDT | Flash Flood Warning | PAH | Christian, Todd, Trigg | 6 hr |
| Sep 23, 9:00 AM CDT | Flash Flood Warning | PAH | Calloway, Carlisle, Fulton, Graves, Hickman, Marshall | 4 hr |
| Sep 23, 10:55 AM CDT | Severe Thunderstorm Warning | PAH | Livingston | 38 min |
| Sep 23, 11:18 AM CDT | Tornado Warning | PAH | Caldwell, Crittenden | 42 min |
| Sep 23, 11:39 AM CDT | Flash Flood Warning | PAH | Ballard, McCracken | 81 min |
| Sep 23, 11:44 AM CDT | Flash Flood Warning | PAH | Caldwell, Crittenden, Daviess, Henderson, Hopkins, Livingston and 4 more | 4 hr |
| Sep 23, 11:46 AM CDT | Severe Thunderstorm Warning | PAH | Hopkins, Webster | 44 min |
| Sep 23, 12:04 PM CDT | Tornado Warning | PAH | Hopkins | 26 min |
| Sep 23, 12:27 PM CDT | Tornado Warning | PAH | Muhlenberg | 33 min |
| Sep 23, 12:30 PM CDT | Tornado Warning | PAH | Hopkins | 18 min |
| Sep 23, 12:59 PM CDT | Tornado Warning | PAH | Muhlenberg | 23 min |
Nearby
Tornado Warnings in Kentucky, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.